# SDR BSYA2012033

- Difficulty date: September 11, 2012
- Submitted: September 11, 2012
- Operation: Air carrier
- Aircraft: N3587P
- Make and model: Piper PA-31-350
- Aircraft serial: 8052120
- Aircraft time: 12,806 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

EN ROUTE FROM CLT TO ORL, APPROXIMATELY 90 MINUTES INTO THE FLIGHT THE RIGHT ENGINE STARTED BACKFIRING.  THE PILOT PROCEEDED TO SHUT THE ENGINE DOWN AS A PRECAUTIONARY MEASURE AND DIVERTED TO SGJ AND LANDED SAFELY WITHOUT INCIDENT.  MAINTENANCE INSPECTED AND FOUND ALL FOUR CYLINDER BASE MOUNTING STUDS ON RIGHT ENGINE NR 6 CYLINDER BROKEN.  MAINTENANCE IS IN PROCESS OF REPAIRING ENGINE.
